Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 28, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 25, 2008, 3:57 PM CDT for Bollinger County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2008, 3:57 PM CDT (20:57 UTC)
- Expired
- Jul 25, 2008, 6:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Bollinger County, MO
The radar
The Paducah radar (KPAH), 116 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.0 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 252057 FFWPAH MOC017-252300- /O.NEW.KPAH.FF.W.0028.080725T2057Z-080725T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 357 PM CDT FRI JUL 25 2008 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BOLLINGER COUNTY IN SOUTHEAST MISSOURI... * UNTIL 600 PM CDT. * AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED AREA. ONE TO TWO INCHES OF RAINFALL HAVE ALREADY FALLEN OVER THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. LAT...LON 3752 8987 3728 8987 3740 9015 3759 9014 $$
1 follow-up statement
000 WGUS73 KPAH 252215 FFSPAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 515 PM CDT FRI JUL 25 2008 MOC017-252300- /O.CON.KPAH.FF.W.0028.000000T0000Z-080725T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOLLINGER MO- 515 PM CDT FRI JUL 25 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHERN BOLLINGER COUNTY IN SOUTHEAST MISSOURI... AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED AREA. ADDITIONAL RAINFALL OF UP TO ONE INCH IS POSSIBLE IN THE WARNED AREA. LAT...LON 3752 8987 3728 8987 3740 9015 3759 9014 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:00 PM CDT, 57 minutes earlier.
Area forecast discussion, Jul 25, 3:00 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 PM CDT FRI JUL 25 2008 .DISCUSSION... PRIMARY CONCERN REMAINS PERIODIC THUNDERSTORM CHANCES THROUGH THE WEEKEND. VERY WEAK FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE FORECAST AREA THIS AFTERNOON. CLOUD COVER FROM EARLY MORNING REMNANT CONVECTION HAS KEPT TEMPERATURES FROM ELEVATING TOO MUCH THIS AFTERNOON...BUT PARTIAL CLEARING AND BETTER DESTABILIZATION BACK OVER MISSOURI SHOULD LEAD TO THE DEVELOPMENT OF SCATTERED CONVECTION LATE THIS AFTERNOON AND EVENING. GIVEN THE NORTHWEST FLOW PATTERN...ANY SHOWER AND THUNDERSTORM ACTIVITY THAT DOES DEVELOP SHOULD TEND TO DRIFT THIS WAY TONIGHT...SO WE BOOSTED RAIN CHANCES TO 40/50 PERCENT. FOR SATURDAY...LATEST NAM AND GFS DEPICT THE HIGHEST RAIN CHANCES OVER THE SOUTHERN PENNYRILE REGION OF WEST KENTUCKY...WITH A DRYING TREND ELSEWHERE AS A BUBBLE HIGH TEMPORARILY TAKES CONTROL. WILL NOT ENTIRELY RULE OUT ISOLATED CONVECTION ANYWHERE TOMORROW...BUT AS SOMEWHAT DRIER AIR WORKS ITS WAY IN TOMORROW NIGHT...HAVE CHOSEN TO ELIMINATE MENTION OF PRECIP DURING THAT TIME FRAME. NAM AND GFS INDICATE NEXT WAVE PASSAGE SUNDAY INTO SUNDAY NIGHT...SO KEPT THE SLIGHT CHANCE POPS GOING DURING THAT PERIOD. MODELS ARE IN GOOD AGREEMENT ON THE LARGE-SCALE WEATHER PATTERN SHAPING UP NEXT WEEK...WITH A RIDGE BUILDING OVER MUCH OF THE COUNTRY WHILE A TROUGH REMAINS OVER THE EASTERN STATES. THAT PLACES OUR REGION IN THE EVER SO TRICKY NORTHWEST FLOW...SO DETAIL IN THE SMALLER SCALE IS DIFFICULT TO COME BY WITH MUCH CONFIDENCE. GFS ENSEMBLE MEAN AND INDIVIDUAL MEMBERS ALL SEEM TO HINT AT THE RIDGE BECOMING THE PREDOMINANT INFLUENCE NEXT WEEK...BUT OPERATIONAL RUNS OF THE GFS AND ECMWF SEEM TO HINT AT MORE INFLUENCE FROM PERTURBATIONS IN THE NORTHWEST FLOW ALOFT. TO ACCOUNT FOR THIS...WE FAVORED MAINTAINING A SLIGHT CHANCE POP MID TO LATE WEEK...AFTER A DRY START TO THE WORK WEEK. TEMPERATURES WILL ALSO BE A CONCERN... WITH HIGHS IN THE LOW TO MID 90S AND HEAT INDICES BREAKING THE 100 DEGREE THRESHOLD. IF IT IS DETERMINED THAT THE RIDGE WILL INDEED BUILD MORE THAN CURRENTLY EXPECTED...WE MAY NEED TO RAISE TEMPERATURES EVEN MORE AND SHIFT OUR CONCERNS TO THE SUMMERTIME HEAT. && .AVIATION... VFR CONDITIONS WILL PREVAIL FOR MOST OF THE QUAD STATE OVER THE NEXT 24 HOURS. MVFR CEILINGS OVER SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA SHOULD LIFT OR SCATTER OUT BY 21Z. OTHERWISE IT APPEARS THAT THERE WILL BE ONE MORE ROUND OF THUNDERSTORMS MOVING THROUGH...MAINLY WESTERN PORTIONS OF...THE FORECAST AREA LATE THIS EVENING INTO THE EARLY MORNING HOURS SATURDAY. THIS ACTIVITY MAY BRING MVFR CONDITIONS OVER SOUTHEAST MISSOURI AND ADJACENT PORTIONS OF SOUTHERN ILLINOIS AND WEST KENTUCKY...BUT SHOULD BE SOUTH OF THE AREA BY DAYBREAK. SOME MVFR FOG WILL BE POSSIBLE LATE TONIGHT IN AREAS WHERE SKIES ARE ABLE TO SCATTER OR CLEAR...BUT MOST LIKELY OVER SOUTHERN ILLINOIS AND THE EVANSVILLE TRI STATE AREA. SOME MVFR CEILINGS MAY DEVELOP AFTER 15Z SATURDAY...MAINLY OVER SOUTHERN AND EASTERN PORTIONS OF THE AREA...BUT MOST AREAS SHOULD REMAIN SCATTERED. LIGHT NORTH OR NORTHWEST WINDS WILL PREVAIL THROUGHOUT THE AREA AFTER DAYBREAK SATURDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 25, 3:45 AM CDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 345 AM CDT FRI JUL 25 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 345 AM CDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. THE PRIMARY THREAT FROM STRONGER STORMS WILL BE LOCALLY HEAVY RAIN AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE WEEKEND...AND AGAIN WEDNESDAY NIGHT AND THURSDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:26 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 20 min |
| Jul 25, 6:23 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 23 min |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.